Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 237, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 18, 2003, 9:33 PM CDT for Wayne County, Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2003, 9:33 PM CDT (02:33 UTC)
- Expired
- Jul 18, 2003, 10:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Wayne County, MO
The radar
The Paducah radar (KPAH), 146 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.6 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2986 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
107
WUUS53 KPAH 190233
SVRPAH
MOC223-190330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
933 PM CDT FRI JUL 18 2003
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN SOUTHEAST MISSOURI
* UNTIL 1030 PM CDT
* AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES NORTHWEST OF CLUBB...OR ABOUT 16 MILES
NORTH OF GREENVILLE...MOVING SOUTH AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE GREENVILLE AND WILLIAMSVILLE
LARGE HAIL IS EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL
SHELTER.
LAT...LON 3727 9060 3731 9026 3713 9025 3705 9026
3693 9030 3693 9065
$$
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:00 AM CDT, 19 hours 33 minutes earlier.
Area forecast discussion, Jul 18, 2:00 AM CDT, 19 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT FRI JUL 18 2003 MODELS HAVE COME INTO AGREEMENT ON BRINGING FRONT/POPS THRU FA TODAY. SWARD DIVING MCS IS EXPECTED TO CONTINUE TO SAG SOUTH THIS AM AND SHOULD AFFECT NRN TIER OF FA. EXPANSIVE CLOUD SHIELD WL THEN BE OVER FA AND MAY INHIBIT PM CONVECTIVE CHANCES. THEREFORE THINK BEST CHC IS PROBABLY W/DECAYING MCS AND AS SUCH WL COMPROMISE ON MOS POPS AND GO MIDDLE OF ROAD CHC CAT APPROACH...PER GOING ZFP. WL LIKEWISE COMPROMISE ON HIGHS TODAY AS MAV MOS SOCKS FA IN CLOUD COVER W/ONLY L80S WHILE FWC MOS SUGGESTS SOME CLOUD COVER BUT SOARS TEMPS INTO L90S. THINK ACTUAL TEMP WL BE SOMEWHERE IN BETWEEN. BOTH ETA/GFS AGREE FRONT IS THRU FA BY 00Z AND RESPOND W/MOS POPS BLO 20 PERCENT...SO WE HAVE ELIMINATED THE TONIGHT POP. SRN TIER COULD END UP RETAINING EARLY EVENING MENTION BUT W/NW FLOW PATTERN ESTABLISHED THINK CHANCES ARE PRETTY DECENT FRONT WL MAKE IT THRU BY 00Z. EVEN SO NEW MOS GUIDANCE DOES NOT SHOW A SIGNIFICANT COOL OFF IN TEMPS OR TDS BEHIND FRONT EVEN AS HIGH BUILDS DOWN W/NLYS. AFTER THAT NEXT BEST CHC PCPN IS W/SUN NIGHT-MON FRONTAL SYSTEM. WITH EXTENDED DATA STILL TRICKLING IN...WL AWAIT ITS ENTIRETY...BUT FOR NOW DONT SEE MUCH TO MAKE MAJOR CHANGES TO GOING EXTENDED. .PAH...NONE.
Hazardous weather outlook, Jul 18, 3:47 PM CDT, 5 hours 46 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-191000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 347 PM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT THE REST OF THE AFTERNOON AND EVENING HOURS. THE GREATEST THREAT WITH THE STORMS WILL BE LARGE HAIL. STAY TUNED TO THIS STATION FOR THE LATEST SEVERE WEATHER WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE LATE SUNDAY...AHEAD OF THE NEXT COLD FRONT...WHICH IS EXPECTED TO MOVE SOUTH OF THE REGION MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING...ESPECIALLY OVER SOUTHEAST MISSOURI. YORK/JAP
In the hours before
Special weather statement, Jul 18, 3:58 PM CDT, 5 hours 35 minutes before
MOZ076-086-087-100-107>112-114-182200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 358 PM CDT FRI JUL 18 2003 ...SEVERE THUNDERSTORM WATCH 760 IN EFFECT UNTIL 9 PM CDT... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 9 PM CDT FOR THE FOLLOWING COUNTIES. IN SOUTHEAST MISSOURI...CARTER...RIPLEY...BUTLER...WAYNE... BOLLINGER...CAPE GIRARDEAU...SCOTT...STODDARD...MISSISSIPPI... NEW MADRID...AND PERRY. JAP
Local storm report, Jul 18, 8:31 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
0831 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0821 PM WILLIAMSVILLE MO 0.88 IN HAIL
07/18/03 WAYNE
DSLocal storm report, Jul 18, 9:03 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
903 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM POPLAR BLUFF MO 1.00 INCH HAIL
07/18/03 BUTLER REPORTED BY BUTLER COUNTY
DESThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:44 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 61 min |
| Jul 18, 8:23 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 52 min |
| Jul 18, 8:58 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 62 min |
| Jul 18, 9:14 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 31 min |
| Jul 18, 11:15 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.